Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 1, 2005, 1:39 AM CDT for Madison County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 1, 2005, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010639
SVRTSA
ARC087-010730-
/O.NEW.KTSA.SV.W.0255.050701T0639Z-050701T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 230 AM CDT
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF JAPTON...
MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE...
AURORA...WITTER...MARBLE AND KINGSTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
3615 9360 3615 9354 3613 9354 3613 9347
3609 9347 3608 9343
$$2 follow-up statements
000
WWUS54 KTSA 010703
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT FRI JUL 1 2005
ARC087-010730-
/O.CON.KTSA.SV.W.0255.000000T0000Z-050701T0730Z/
MADISON AR-
203 AM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CDT FOR
MADISON COUNTY...
AT 201 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF JAPTON...MOVING
EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GEORGETOWN.
LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
3615 9360 3615 9354 3613 9354 3613 9347
3609 9347 3608 9343
$$000
WWUS54 KTSA 010727
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT FRI JUL 1 2005
ARC087-010737-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-050701T0730Z/
MADISON AR-
227 AM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT
230 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3588 9346 3591 9387 3606 9391 3609 9390
3615 9360 3615 9354 3613 9354 3613 9347
3609 9347 3608 9343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:37 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 9:37 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 PM CDT THU JUN 30 2005 .DISCUSSION... LATEST OBSERVATIONAL DATA HAS CONVECTION CONTINUING TO DEVELOP NORTH OF SURFACE COLD FRONT...AND NEAR THE BROAD COLD POOL PERIPHERY WHICH DEVELOPED FROM EARLIER CONVECTION ACROSS EASTERN KANSAS AND CENTRAL MISSOURI. THIS COLD POOL BOUNDARY DRAPES SOUTHWARD INTO NORTHWEST ARKANSAS...WHERE ISOLATED THUNDERSTORMS HAVE BEEN MAINTAINED THROUGHOUT THE EVENING. LATEST SHORT TERM GUIDANCE CONTINUES TO SUPPORT THE SCENARIO OF ADDITIONAL STORMS DEVELOPING NORTH OF THE COLD FRONT...AND MOVING INTO NORTHERN PORTIONS OF THE FORECAST AREA OVERNIGHT...WITH HIGHEST CHANCES ALONG COLD POOL BOUNDARY. UPDATED FORECAST WILL TIGHTEN THE GRADIENT FOR CHANCES OF PRECIPITATION...WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS...AND VERY LOW CHANCES TONIGHT ACROSS FAR SOUTHEAST OKLAHOMA. NO CHANGES TO OVERNIGHT LOW TEMP FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 88 68 93 / 50 30 30 20 FSM 73 91 68 92 / 40 30 40 20 MLC 74 93 67 90 / 20 40 50 30 BVO 70 88 64 90 / 60 30 20 20 FYV 69 86 63 87 / 60 30 20 20 BYV 64 87 63 90 / 70 30 20 20 MKO 71 87 65 93 / 40 30 40 20 MIO 70 91 66 93 / 70 30 20 20 F10 71 89 66 90 / 30 40 40 20 HHW 77 91 69 91 / 0 40 50 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jun 30, 12:56 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT THU JUN 30 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1229 PM CDT THU JUN 30 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.
AREA AT GREATEST RISK...NORTH OF A LINE FROM SKIATOOK OKLAHOMA
TO HUNTSVILLE ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT AT MID DAY WAS ACROSS SOUTHEAST KANSAS AND STRETCHED SOUTHWEST
INTO NORTHWEST OKLAHOMA. THIS COLD FRONT WAS SLOWLY MOVING SOUTH AND
WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THESE WILL
MOVE INTO NORTHERN PORTIONS OF THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT.
SOME OF THESE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. DUE TO SLOW MOVEMENT...ISOLATED AREAS MAY RECEIVE
VERY HEAVY RAINFALL.
AHEAD OF THE FRONT...TEMPERATURES OVER EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS WILL REACH THE UPPER 90S TO AROUND 100 DEGREES.
WITH DEW POINTS IN THE UPPER 60S...HEAT INDICES WILL RANGE FROM 100 TO 108
DEGREES THIS AFTERNOON. THOSE ENGAGING IN OUTDOOR ACTIVITIES NEED TO EXERCISE
EXTREME CAUTION THIS AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST OKLAHOMA ND NORTHWEST
ARKANSAS THIS EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONT ON FRIDAY MORNING WILL BE LOCATED NEAR OR JUST SOUTH OF
INTERSTATE 40. SCATTERED SHOWERS AND THUNDERSTORMS...SOME VERY STRONG
COULD BE NEAR THIS FRONT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL
SOUTH OF THE FRONT WITH TEMPERATURES COOLER NORTH OF THE FRONT.
THE COOLING WILL BE BRIEF AS WARMER TEMPERATURES ARE FORECAST FOR EARLY
NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS CONCERNING
THUNDERSTORM POTENTIAL FOR FRIDAY AND SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 30, 8:32 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 832 PM CDT THU JUN 30 2005 OKZ056>058-010900- CRAIG-NOWATA-OTTAWA- 832 PM CDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OTTAWA... THIS INCLUDES THE CITIES OF...MIAMI...NOWATA AND VINITA.
Special weather statement, Jul 1, 12:36 AM CDT, 1 hour 3 minutes before
OKZ057-058-010615-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT FRI JUL 1 2005
OKZ057-058-010615-
CRAIG OK-OTTAWA OK-
1236 AM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 1236 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF PICHER TO 15 MILES WEST OF
COMMERCE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...PEORIA..
.QUAPAW...CARDIN AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Special weather statement, Jul 1, 1:00 AM CDT, 39 minutes before
ARZ001-002-010630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUL 1 2005
ARZ001-002-010630-
BENTON AR-CARROLL AR-
100 AM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND BENTON
AT 100 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF OAK GROVE TO 5 MILES NORTH OF
PEA RIDGE...MOVING SOUTHEAST AT 35 MPH.
MUCH OF CARROLL COUNTY AND EASTERN BENTON COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 2 AM.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.